Facebook Pixel

Would taking T3 cause nausea and fatigue?

By March 18, 2010 - 9:04am
Rate This

My doctor recently prescribed T3 to be taken in conjunction with Levothyroxin for Hashimoto's disease. I have had symptoms of increased fatigue (but trouble sleeping at night), dull headache, nausea and bloating with upset stomach especially in the morning. It is a time released T3 product. Could the T3 be causing these symptoms?

Add a Comment2 Comments

Yes it is Liothyronine. I will check with my doctor. She did mention that it could make symptoms better, or worse.

March 18, 2010 - 7:55pm

Are you taking Liothyronine (the synthetic form of T3)?

The side effects of taking liothyronine should actually improve the side effects you are referring to (fatigue, for instance), as that is more a side effect of untreated hypothyroidism.

It is important to tell your doctor about your side effects, as they may be signaling a problem or that your prescription/dose needs to be adjusted.

Please read the patient information pamphlet that came with your prescription, as I believe the instructions say something to the affect of, "Check with your doctor if you experience...difficulty sleeping, headache, change in appetite, diarrhea...".

Since you are experiencing many of these symptoms (fatigue, headache, difficulty sleeping, nausea), please call your doctor and discuss your options (changing dose of one/all your medications, waiting to see if symptoms subside, managing symptoms with other treatment options, etc).

Let us know what your doctor says about your specific situation, as we can help provide more information or clarify any confusing information.

March 18, 2010 - 2:15pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Thyroid Conditions

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!